| Model Number |
M635WU50240 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Transient Ischemic Attack (2109); Confusion/ Disorientation (2553)
| Date of Event |
06/25/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
Reported via clinical study.It was reported that a transient ischemic attack (tia) occurred.On (b)(6) 2022, the patient underwent a left atrial appendage (laa) closure procedure with successful placement of a 24 mm watchman flx closure device with a deployed device diameter of 18.1 mm.The patient was discharged the same day on apixaban (10 mg/day) and aspirin (81 mg/day).On (b)(6) 2022, 94 days post index procedure, the patient presented to the emergency room (er) with sudden onset of confusion and got diagnosed with transient global amnesia (tga).The patient was on aspirin (81 mg /day) at the time of the event.The patient was admitted to the hospital for further evaluation.The next day, magnetic resonance imaging (mri) of the brain was performed which resulted without any evidence of ischemia.The event was classified as tia.On (b)(6) 2022, the event was considered to be resolved.The patient remained stable and was discharged home on aspirin (81 mg/day).
Event or Problem Description
Reported via clinical study it was reported that a transient ischemic attack (tia) occurred.On (b)(6) 2022, the patient underwent a left atrial appendage (laa) closure procedure with successful placement of a 24 mm watchman flx closure device with a deployed device diameter of 18.1 mm.The patient was discharged the same day on apixaban (10 mg/day) and aspirin (81 mg/day).On (b)(6) 2022, 94 days post index procedure, the patient presented to the emergency room (er) with sudden onset of confusion and got diagnosed with transient global amnesia (tga).The patient was on aspirin (81 mg /day) at the time of the event.The patient was admitted to the hospital for further evaluation.The next day, magnetic resonance imaging (mri) of the brain was performed which resulted without any evidence of ischemia.The event was classified as tia.On (b)(6) 2022, the event was considered to be resolved.The patient remained stable and was discharged home on aspirin (81 mg/day).
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis the watchman flx? remains implanted; therefore, returned device analysis could not be completed.Device history record review a review was completed of the device history records (dhr) for the watchman flx?, part # m635wu50240 batch # 0028911981.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include transient ischemic attack (tia) (confusion) (hospitalization, imaging required).Risk review a risk review was completed and confirmed that the event of transient ischemic attack (tia) (confusion) was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.